My 6 yr old son just started Kapvay 8 days ago. The first week, he took .1mg at bed time only. We just added the .1mg to the morning and he took a nap this afternoon because he couldn't stay awake. He was falling asleep again before his bed time. When does this go away? Also, what about the emotional ups & downs? When does that go away? Since starting the medication, it seems that the anger has definitely went down but he's still angry... so I guess I'd say that he's angry instead of in an immediate rage. I'm just not sure about keeping him on this medication... he's not himself. :/
Hello vaneycke. I'm not a doctor just a layman who studies psychiatric illness and thier treatment. Your son is still adapting to the Kapvay. His dose has just doubled its not been a complete two weeks or fourteen days. Two common, normal side effects of the drug are fatique and irritability. These usually ease up and disappear over time. If within say another four days or so he hasn't lost the urge to sleep and still is showing angry, give his doctor a call, tell her/him whats going on. Hopefully he'll be doing better shortly. Best of wishes along with good health to you and your son,pledge
My 8 year old, with Asperger's, started on Kapvay after school ended last year. We started VERY slowly, as it made him very sleepy. We did 2 weeks on .1mg in the evening, and then introduced an additional .1 mg in the morning. For my son, it took about 8 full weeks for the "tiredness" to wear off, and for his body to adjust.
His anxieties and fight or flight responses lessened, but still interfered with everyday life. This fall, his Dr. increased to 2x .1mg in morning and same in the evening. We've gone through the same slow increase process- and in just the past couple of weeks at the full .2mg morning and .2mg evening, we are seeing that he is almost fully adjusted.
It took A LOT of patience for us all, but everyone that comes in contact with him sees an incredible difference, including my son. He says "Mom, I don't feel like everything makes me want to scream anymore. It makes me feel proud, and the kids at school don't stare at me like they used to."
It literally made me cry, I was so happy. The Kapvay (after fully adjusted) was like a catalyst for so many things in my sons life to blossom.
He makes eye contact, can have a full back and forth conversation. He can calmly and logically think a problem through and come to a conclusion without losing control of himself. His peers are more comfortable around him, and WANT to spend time with him! He can focus on a task long enough to LEARN and gain interest!!!
My only hope is that this doesn't stop. I fear a tolerance may build up, or over time the efficacy will wear off. But... for now, I have to say it is changing his life in only huge positive ways. The patience was SO worth this change in his quality of life!!
- Kapvay Information for Consumers
- Kapvay Information for Healthcare Professionals (includes dosage details)
- Side Effects of Kapvay (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Nov 2011 • 1 answer
Posted 12 Aug 2012 • 2 answers
Posted 3 Feb 2013 • 1 answer
Posted 5 Oct 2014 • 1 answer
My 6 yr. began taking kapvay 0.1mg 4 weeks ago. 1st week had to just deal with the sleepiness but w?
Posted 13 Jun 2015 • 2 answers